Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching times of taking Sustiva
Feb 16, 2003

I've been taking Sustiva for the past 9 months and Combivir for the past 6. Since being diagnosed with HIV June 2002, I've had problems with sleep. I sleep approx. 3-4 hours and then wake up and can't go back to sleep. I've been reading that this may be a side effect of Sustiva. I take Sustiva at bedtime, if I take Sustiva in the morning, would this help me sleep better? My doctor has prescribed Ativan to help, but he doesn't want to do that on a regular basis as it is addictive. I take over the counter sleep aids to help me sleep, but don't get a real fit sleep, wake up 2-3 times a night. Thank you.

Response from Dr. Henry

Often switching to AM dosing of Sustiva helps out folks who experience the problems you relate. You could take one Sustiva somewhat earlier than usual (before supper) and then take the next dose in the AM as you try to transition to AM dosing. It may take a week or so to evaluate whether you get anywhere with that.

KH



Previous
Exercise and fatigue
Next
Heart frequency

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement